Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 130, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 29, 2014, 5:39 PM CDT for 4 counties in Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2014, 5:39 PM CDT (22:39 UTC)
- Expired
- Aug 29, 2014, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Caldwell County, TX, Hays County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
334 WUUS54 KEWX 292239 SVREWX TXC021-055-209-453-292330- /O.NEW.KEWX.SV.W.0130.140829T2239Z-140829T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 PM CDT FRI AUG 29 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BASTROP COUNTY... NORTHERN CALDWELL COUNTY... EXTREME EAST CENTRAL HAYS COUNTY... SOUTH CENTRAL TRAVIS COUNTY... * UNTIL 630 PM CDT. * AT 534 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WYLDWOOD...OR 7 MILES WEST OF BASTROP...AND MOVING SOUTHWEST AT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE CEDAR CREEK...NIEDERWALD AND MUSTANG RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2979 9758 3003 9786 3020 9739 3005 9727 TIME...MOT...LOC 2239Z 057DEG 7KT 3007 9742 $$ TOMASELLI
3 follow-up statements
232
WWUS54 KEWX 292307
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
607 PM CDT FRI AUG 29 2014
TXC209-453-292316-
/O.CAN.KEWX.SV.W.0130.000000T0000Z-140829T2330Z/
HAYS TX-TRAVIS TX-
607 PM CDT FRI AUG 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TRAVIS AND
EXTREME EAST CENTRAL HAYS COUNTIES IS CANCELLED...
LAT...LON 3015 9747 3002 9731 2979 9758 2988 9769
2997 9778
TIME...MOT...LOC 2306Z 057DEG 7KT 3004 9747
$$
TXC021-055-292330-
/O.CON.KEWX.SV.W.0130.000000T0000Z-140829T2330Z/
CALDWELL TX-BASTROP TX-
607 PM CDT FRI AUG 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WEST CENTRAL BASTROP AND NORTHERN CALDWELL COUNTIES...
AT 605 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CEDAR CREEK...OR 11 MILES SOUTHWEST OF
BASTROP...MOVING SOUTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED
ROCK...MENDOZA...LYTTON SPRINGS...ST JOHN COLONY...DALE...MCMAHAN...
TAYLORSVILLE...BATEMAN AND ELM GROVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3015 9747 3002 9731 2979 9758 2988 9769
2997 9778
TIME...MOT...LOC 2306Z 057DEG 7KT 3004 9747
$$
TOMASELLI717
WWUS54 KEWX 292322
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
622 PM CDT FRI AUG 29 2014
TXC021-055-292330-
/O.CON.KEWX.SV.W.0130.000000T0000Z-140829T2330Z/
CALDWELL TX-BASTROP TX-
622 PM CDT FRI AUG 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN BASTROP AND CENTRAL CALDWELL COUNTIES...
AT 619 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BATEMAN...OR 13 MILES SOUTHWEST OF
BASTROP...MOVING SOUTH-SOUTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYTTON
SPRINGS...ST JOHN COLONY...DALE...MCMAHAN...TAYLORSVILLE...ELM GROVE
AND LOCKHART
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2992 9772 3004 9753 2994 9740 2979 9758
2988 9769
TIME...MOT...LOC 2322Z 057DEG 7KT 3002 9750
$$
TOMASELLI041
WWUS54 KEWX 292330
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT FRI AUG 29 2014
TXC021-055-292340-
/O.EXP.KEWX.SV.W.0130.000000T0000Z-140829T2330Z/
CALDWELL TX-BASTROP TX-
630 PM CDT FRI AUG 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BASTROP AND
CENTRAL CALDWELL COUNTIES HAS EXPIRED...
LAT...LON 2992 9772 3004 9753 2994 9740 2979 9758
2988 9769
TIME...MOT...LOC 2330Z 057DEG 7KT 3001 9752
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:24 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 29, 3:24 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 324 PM CDT FRI AUG 29 2014 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWED A DEEP TROUGH EXTENDING FROM THE NORTHERN PLAINS TO TEXAS WITH AN EASTERLY WAVE IN THE GULF OFF THE TEXAS COAST. THE TROPICAL SYSTEM HAS A SURFACE REFLECTION OVER THE GULF CENTERED EAST OF BROWNSVILLE. HIGH PRESSURE TO THE NORTHEAST HAS WINDS ACROSS SOUTH CENTRAL TEXAS FROM THE EAST TO SOUTHEAST. THERE HAS BEEN LITTLE CHANGE TO THE MOISTURE FROM 24 HOURS AGO. THE NORTHERN STREAM TROUGH WILL GRADUALLY LIFT TO THE NORTHEAST DURING THIS PERIOD WHILE THE TROPICAL SYSTEM DISSIPATES. THIS WILL LEAD TO CONTINUING CHANCES FOR SHOWERS AND THUNDERSTORMS ESPECIALLY ACROSS THE EASTERN HALF OF THE CWA. MARGINAL CAPE VALUES SUGGEST ANY THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS THE MAIN THREAT. MODELS ARE BACKING OFF HIGH PW SO ANY HEAVY RAIN WILL LIKELY BE LIMITED TO THE COASTAL PLAINS. && .LONG TERM (SUNDAY THROUGH FRIDAY)... AS THE SUBTROPICAL RIDGE RE-ESTABLISHES ITSELF ACROSS SOUTH TEXAS...THE LOW LEVEL FLOW WILL REMAIN FROM THE SOUTHEAST. THIS WILL MEAN SLIGHT RAIN CHANCES WILL LINGER OVER THE SOUTHEAST INTO THE EARLY PART OF NEXT WEEK. MODELS ARE HINTING AT ANOTHER EASTERLY WAVE MOVING ACROSS THE GULF FOR THE MIDDLE OF NEXT WEEK. THIS WILL KEEP SLIGHT CHANCE POPS IN THE FORECAST ACROSS OUR SOUTHERN AREA EACH DAY WEDNESDAY THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 97 76 97 78 / 30 10 10 20 10 AUSTIN BERGSTROM INTL AIRPORT 73 96 74 96 75 / 30 20 10 20 10 NEW BRAUNFELS MUNI AIRPORT 73 98 74 97 75 / 30 10 10 20 10 BURNET MUNI AIRPORT 73 94 74 95 75 / 20 10 10 10 10 DEL RIO INTL AIRPORT 77 98 77 98 78 / 20 10 - 10 - GEORGETOWN MUNI AIRPORT 74 95 76 95 78 / 30 10 10 10 10 HONDO MUNI AIRPORT 73 97 73 97 74 / 20 10 10 10 10 SAN MARCOS MUNI AIRPORT 74 97 75 96 76 / 30 20 10 20 10 LA GRANGE - FAYETTE REGIONAL 75 95 76 95 77 / 30 30 20 30 10 SAN ANTONIO INTL AIRPORT 77 98 77 98 78 / 30 10 10 20 10 STINSON MUNI AIRPORT 76 98 77 99 77 / 30 20 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Aug 29, 3:38 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 338 PM CDT FRI AUG 29 2014 TXZ171>173-183>194-202>209-217>225-228-302045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 338 PM CDT FRI AUG 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL TEXAS. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS OF 1 TO 2 INCHES...WIND GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED STRONG THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY AFTERNOON AND EVENING FOR AREAS MAINLY ALONG AND EAST OF INTERSTATE 35. THE PRIMARY CONCERNS WITH THE STRONGER STORMS WILL BE FOR LOCALLY HEAVY DOWNPOURS OF 1 TO 2 INCHES...WIND GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 29, 5:20 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 520 PM CDT FRI AUG 29 2014 TXZ191>193-208-292315- BASTROP-CALDWELL-HAYS-TRAVIS- 520 PM CDT FRI AUG 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BASTROP...NORTHERN CALDWELL...SOUTHEASTERN TRAVIS AND EXTREME EASTERN HAYS COUNTIES UNTIL 615 PM CDT... AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WYLDWOOD...OR 6 MILES WEST OF BASTROP...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AUSTIN BERGSTROM INT AP... TANGLEWOOD FOREST... WYLDWOOD... CEDAR CREEK... MUSTANG RIDGE... NIEDERWALD... ONION CREEK... ROCKNE... RED ROCK... WEBBERVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2987 9773 3024 9787 3025 9719 3006 9714 TIME...MOT...LOC 2220Z 080DEG 8KT 3009 9741 TOMASELLI
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:20 PM CDT | Special Weather Statement | EWX | Bastrop, Travis | 55 min |
| Aug 29, 6:17 PM CDT | Flash Flood Warning | EWX | Travis | 88 min |
| Aug 29, 6:34 PM CDT | Special Weather Statement | EWX | Caldwell | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.